Diabetic Bruising

lovetotravel
By lovetotravel Latest Reply 2009-09-11 09:59:32 -0500
Started 2009-09-10 08:33:44 -0500

I am a young professional who is very busy with work and travel. I like wearing sleevless, tank tops or short sleeved shirts especially during the summer. Since the beginning of 2009, I have noticed I have been brusing A LOT at my injection sits. I take 4 shots a day and alternate the injection sites by alternating the area on my legs each morning and alternating the arms for my meal shots. Every 10 days, I tend to hit an area which must be more sensitive than others, because it causes bruising. The UGLY bruise lasts for at least 2 weeks. I have read some suggestions on-line as to what to do to prevent bruising. None of which seem to fit my situation. I am on the Novolog FlexPen and the Lantus Solostar. One of the suggestions was to work the syringe a couple times befor inserting into the insulin bottle. This does not pertain to me since I use the FlexPens.

I am VERY VERY self-concisious of the bruising both on my legs and more so on my arms as I know people notice but may be kind enough not to say anything. Being young, I am more concisious of it while being around the opposite sex and friends.

What suggestions does anyone have to prevent bruising from happen at the sites I use for my injections?


5 replies

AmyESmith
AmyESmith 2009-09-11 09:49:24 -0500 Report

Hi, I am a 24 year old type 1 and I bruise often too! It's true that certain areas bruise more easily than others, and I find that when I inject in my hip/upper thigh area I bruise the least. Also, immediately after injecting I gently massage the area. My Dr. told me to do this to help prevent scar tissue and to help absorb the insulin. It really helps. I have no areas of scar tissue and bruise only rarely now. I hope this helps!

Madisonsmom
Madisonsmom 2009-09-11 09:21:01 -0500 Report

Hi,
I have a 7 yr. old daughter that is diabetic. She will bruise very easily if pressure is not applied to the area where the shot was given. I hold it there for at least 10 seconds.

Sally Thomas
Sally Thomas 2009-09-10 13:37:48 -0500 Report

Have you tried switching around and using your stomach and your hips as well? I take 5 shots a day and find that my legs and arms bruise way more easily than my hips or stomach.

Harlen
Harlen 2009-09-10 14:10:13 -0500 Report

That worked for me too
good luck

hbkunkel
hbkunkel 2009-09-11 09:59:32 -0500 Report

I am in the exact same postion as you with the use of the same flex pens - brands and all. I only give my injections in my abdomen and if I do bruise (which is fairly frequently) no body can see it. I find it amazing to look over my body in the shower and guess where all the bruises come from because I usually do not remember doing anything that would cause bruising. Good luck.
Hugs, Betsie